st. john's wort
Aug 11, 2003
Does St. John's Worth interfere with antiretrovirals?
Response from Dr. Horwath
Yes, St. John's Wort is known to lower antiretroviral medication levels. This is a potentially life threatening drug interaction because it may lead to failure of the antiretrovirals and/or development of viral resistance.
St. John's Wort is a weak and generally ineffective antideprssant, which is marketed as an herbal remedy or nutrtional supplement. Controlled studies have shown that it is not very effective compared to other antidepressant medications, which are both more effective and safer when used together with antiretrovirals.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- If I Have Ars Will I Have Runny Nose?
- Itchy Testicles After Touching A Bloody Scab Sign Of HIV AIDS
- Muscle Ache After Unprotected Sex Without Ejaculation Sign Of HIV AIDS
- Can An Sexually Transmitted Disease Cause White Vaginal Discharge?
- Can You Get Genital Warts From Having Oral Sex?
- At What Stage Of Hiv Do You Get Itching
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.